MAUDE Adverse Event Report: ST. JUDE MEDICAL (CVD-MINNETONKA) AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ST. JUDE MEDICAL (CVD-MINNETONKA) AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDA-006
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Further information regarding this event has been requested.If returned, investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2020 a ductus closure was performed with the reference device (b)(4) of the batch: 7176841 in a 4.7 mm lung duct, with an introducer of the reference (b)(4) of the batch: 7022729.According to closing instructions.At the time of deploying the device in the pulmonary part it was not configured well and took "cobra shape", which creates distrust in the specialist in its conformation and decides to remove it.It is checked on the table to verify and that it will conform well and it was ok.Again it is decided to pass it and for the second time it takes the shape form, that is, it charges, so the operator decides to change the device.In this case it is decided to change for a reference device (b)(4) of the lot: 7076987 that goes through the same introducer already mentioned and this device is very well conformed.The extra time in the implantation of the new device only took 15 minutes more in the total of the procedure and the patient at all times remained stable and went very well in the end.
 
Additional Manufacturer Narrative
Additional information sections: d10, h2, h3, h6, h10.The reported event of device deformation could not be confirmed.The investigation confirmed the device met visual and functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.Please note, per the instructions for use, artmt "do not release the occluder from the delivery cable if: more than 3mm of the occluder extend into the pulmonary artery, left pulmonary artery flow is more than 3m/s or more than 75% greater than the velocity before cardiac catheterization, the occluder does not conform to its original configuration, or if the occluders position is unstable.If any of these conditions exists, recapture the occluder by advancing the sheath over the occluder.Redepoly the occluder.If the occluder's configuration or position remains unsatisfactory, recapture and replaced with a new one.".

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ST. JUDE MEDICAL (CVD-MINNETONKA)
14901 deveau place
minnetonka MN 55345 2126
MDR Report Key9813332
Report Number2182269-2020-00025
Device Sequence Number16460020
Product Code MAE
UDI-Device Identifier00811806011134
UDI-Public00811806011134
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model Number9-PDA-006
Device Catalogue Number9-PDA-006
Device Lot Number7176841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/28/2020
Supplement Date Received by Manufacturer03/24/2020
11/10/2020
Initial Report FDA Received Date03/10/2020
Supplement Report FDA Received Date04/10/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age34 DA
Patient Weight60